Hail, Baylor
- When
- May 21, 2:50 PM CST
- Where
- Baylor County, Seymour
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.600, -99.270
Afternoon heating combined with small outflow boundaries and Gulf moisture allowing severe thunderstorms to develop over Archer and Baylor counties. Hail up to nickel size was reported near Seymour in Baylor county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Afternoon heating combined with small outflow boundaries and Gulf moisture allowing severe thunderstorms to develop over Archer and Baylor counties. Hail up to nickel size was reported near Seymour in Baylor county. Outflow winds from this storm moved into Archer county, with wind speeds near 70 miles an hour reported. Several tree limbs were blown down as a result. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 21, 2:00 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT MON MAY 21 2007 WIDELY SCATTERED SHOWERS AND ISOLATED STORMS HAVE FORMED ACROSS SOUTHWEST OK AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON. LIFT ASSOCIATED WITH TROUGH EXTENDING FROM PANHANDLE REGION SOUTHEAST INTO CENTRAL AND SOUTHERN TEXAS SHOULD CLEAR SOUTHWEST 1/4 OF FA BY 3Z AND REST OF FA BY 12Z TUESDAY. MCV BETWEEN SAT AND AUS MAY FOCUS MORE WIDESPREAD CONVECTION OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THIS EVENING AND OVERNIGHT. SHORT TERM TRENDS SUGGEST STRONGEST CONVECTION WILL BE OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WHERE BETTER INSTABILITY HAS DEVELOPED. WEAK MID AND UPPER LEVEL FLOW WILL RESULT IN SMALL CELLS THAT MAY BRIEFLY BECOME STRONG TO MARGINALLY SEVERE. DRYLINE WITH INCREASING SOUTHWEST TO WEST FLOW ON TUESDAY MAY RESULT IN ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT. BETTER CHANCE OF SEVERE STORMS WITH BETTER FLOW AND HIGHER INSTABILITY. STORMS THAT DEVELOP WILL LIKELY WEAKEN OR DISSIPATE AS THEY MOVE EASTWARD. BEST CHANCE FOR WIDESPREAD CONVECTION APPEARS TO BE LATE WEDNESDAY INTO THURSDAY AS FRONT MOVES SLOWLY ACROSS THE AREA. STILL APPEARS THAT STRONG TO SEVERE STORMS WILL DEVELOP LATE WEDNESDAY ACROSS NORTHERN PARTS OF FA AND WILL THEN MOVE SOUTH AND SOUTHEAST ALONG FRONT. BOTH GFS AND NAM INDICATE HEAVY RAIN POTENTIAL ALONG FRONTAL BOUNDARY WEDNESDAY NIGHT INTO THURSDAY MORNING...MAINLY FROM NORTH CENTRAL OKLAHOMA INTO SOUTHWEST PARTS OF THE STATE. CONVECTION WILL LIKELY LINGER ALONG THE FRONT THURSDAY ACROSS SOUTHEAST OKLAHOMA. WILL KEEP SLIGHT TO CHANCE POPS IN FORECAST FRIDAY THROUGH THE WEEKEND AS WESTERN PART OF FA WILL BE ON WESTERN EDGE OF UPPER RIDGE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 80 66 79 / 30 30 20 60 HOBART OK 64 84 65 79 / 30 30 30 60 WICHITA FALLS TX 66 83 68 81 / 30 30 20 40 GAGE OK 63 85 59 72 / 40 30 40 60 PONCA CITY OK 65 79 66 77 / 30 30 30 70 DURANT OK 64 81 67 80 / 50 50 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON MAY 21 2007
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON MAY 21 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN
ONE-FIFTH OF OKLAHOMA AND PART OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM FREEDOM TO
CLINTON...ALTUS...AND SEYMOUR.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH THIS EVENING.
IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS TO 70 MPH WILL
BE THE MAIN CONCERNS.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA
SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER LATE THIS AFTERNOON
INTO THIS EVENING.
DISCUSSION...
MOISTURE WILL INCREASE OVER THE PLAINS TODAY. A FEW HIGH BASED
THUNDERSTORMS MAY DEVELOP IN SOUTHERN AND CENTRAL OKLAHOMA DURING
THE DAY... AT THE EDGE OF DEEPER MOISTURE RETURNING FROM THE GULF OF
MEXICO. HOWEVER... A CAP WILL BE IN PLACE WHICH MAY HAMPER
THUNDERSTORM DEVELOPMENT. CLOUD TO GROUND LIGHTNING AND SMALL HAIL
WILL BE THE MAIN HAZARD IF THESE STORMS DO DEVELOP. STRONGER
STORMS... SOME OF WHICH COULD BE SEVERE... ARE EXPECTED TO DEVELOP
IN THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND EVENING...
ALONG AND EAST OF A SHARPENING DRYLINE. A SHORTWAVE TROUGH WILL MOVE
SLOWLY EAST ACROSS THE SOUTHERN PLAINS THIS EVENING. THIS TROUGH AND
THE DRYLINE COULD PROVIDE ENOUGH LIFT FOR THUNDERSTORM DEVELOPMENT.
MODERATE INSTABILITY MAY BE SUFFICIENT FOR A FEW SEVERE
THUNDERSTORMS. THESE STORMS WOULD MOVE EAST AND AFFECT PART OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS VERY LATE THIS AFTERNOON
AND EVENING. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS AS THE LOW LEVEL JET STRENGTHENS AND
MOISTURE CONTINUES TO SPREAD NORTHWARD.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A STORM SYSTEM WILL CONTINUE TO MOVE SLOWLY EAST THROUGH WEDNESDAY
NIGHT. MOISTURE...INSTABILITY...AND WIND SHEAR WILL ALL INCREASE
TUESDAY OVER MUCH OF THE REGION...BUT A CAP WILL ALSO STRENGTHEN.
THE MOST LIKELY AREA FOR STRONG TO SEVERE THUNDERSTORMS TUESDAY WILL
BE NEAR A SURFACE LOW PRESSURE CENTER IN SOUTHWEST KANSAS...AND
ALONG A DRYLINE EXTENDING INTO THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES. THIS ACTIVITY IS EXPECTED TO MOVE INTO WESTERN OKLAHOMA
LATE TUESDAY AFTERNOON AND NIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS NORTHWEST OF A LINE FROM CHANDLER... TO NORMAN... TO
LAWTON... TO HOLLIS. A COLD FRONT WILL DROP OUT OF KANSAS ON TUESDAY
NIGHT AND WEDNESDAY. THIS WILL PUSH THE EMPHASIS FOR SEVERE WEATHER
INTO NORTHERN OKLAHOMA TUESDAY NIGHT...THEN INTO CENTRAL AND
SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS ON WEDNESDAY WHERE THERE
IS A SLIGHT RISK OF SEVERE STORMS. THE COMBINATION OF MODERATE WIND
SHEAR AND STRONG INSTABILITY WILL LIKELY SUPPORT A FEW SUPERCELLS.
BOTH TUESDAY AND WEDNESDAY.
THE UNSETTLED WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK
INTO THE WEEKEND. THE COLD FRONT IS EXPECTED TO STALL IN CENTRAL
TEXAS AND THEN MOVE NORTH LATE IN THE WEEK. A CHANCE FOR
THUNDERSTORMS EXISTS EACH DAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN IS POSSIBLE LATE WEDNESDAY INTO THURSDAY SINCE STRONG
UPPER LEVEL LIFT IS EXPECTED TO BECOME PARALLEL TO A SLOW MOVING
COLD FRONT. GIVEN THE RECENT WET WEATHER... ADDITIONAL HEAVY RAIN
MAY LEAD TO FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 218 PM CDT MON MAY 21 2007 TXZ086-211945- WICHITA TX- 218 PM CDT MON MAY 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA COUNTY 15 MILES NORTHWEST OF WICHITA FALLS AT 218 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 256 PM CDT MON MAY 21 2007 OKZ044-212015- COTTON OK- 256 PM CDT MON MAY 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF DEVOL AT 256 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH MAY OCCUR. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 315 PM CDT MON MAY 21 2007 OKZ038-044-212030- COTTON OK-COMANCHE OK- 315 PM CDT MON MAY 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND COTTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF COOKIETOWN AT 315 PM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH ARE POSSIBLE AS IT TRACKS INTO FAR NORTHERN COTTON AND FAR SOUTHERN COMANCHE COUNTIES. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT MON MAY 21 2007 OKZ038-044-212045- COTTON OK-COMANCHE OK- 328 PM CDT MON MAY 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND COTTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF GERONIMO AT 328 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE AS THIS STORMS TRACKS JUST SOUTH OF LAWTON. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT MON MAY 21 2007 OKZ038-039-044-212100- COTTON OK-COMANCHE OK-STEPHENS OK- 345 PM CDT MON MAY 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...COTTON AND STEPHENS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF GERONIMO AT 345 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
The Altus AFB radar (KFDR), 89 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
2 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
A large tree was downed by a lightning strike. The tree was located at Elmwood Avenue near Maplewood Avenue. Monetary damages were estimated.
Several tree limbs were blown down. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34611, 34612, 37473, 34614.